MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKET TRIPLE NEEDLE BRUSH; BIOPSY BRUSH

VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKET TRIPLE NEEDLE BRUSH; BIOPSY BRUSH
Model Number INS-5300
Medical Device Problem Codes Retraction Problem (1536); Material Separation (1562); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
Nurse was practicing deploying and retracting the triple needle brush.During the practice and upon retracting the brush, she saw just a sliver component sticking out of the sheath.The company represetative that was present for the proecudure went to speak with the nurse about the proper procedure if this happenes, but the nurse moved quickly to forcefully retract the brush and the speed and force of the retraction caused the instrument to seperate.The device was not being used on the patient and the procedure was able to be completed as planned.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information regarding the investigation of the reported event, to provide information that was inadvertently not included in the initial report, and to correct information provided in the initial report (d4: lot number and b4: date of this report).Correction to b4 of the initial medwatch report: the date of this report was 18-mar-2021, not 10-mar-2021.The subject device was not returned to the manufacturer for evaluation, as the facility discarded the device.The investigation determined that the nurse retracted the instrument with excessive force, which caused the instrument to retract into its sheath further than designed.Veran will continue to monitor field performance for this device.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
ALWAYS-ON TIP TRACKET TRIPLE NEEDLE BRUSH
Common Device Name
BIOPSY BRUSH
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key11510362
Report Number3007222345-2021-00004
Device Sequence Number4138915
Product Code JAK
UDI-Device Identifier00815686021207
UDI-Public00815686021207
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2022
Device Model NumberINS-5300
Device Catalogue NumberINS-5300
Device Lot Number04055191003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexUnknown